MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient visual acuity was significantly worse than od.The lens was explanted and replaced with non-company monofocal lens in a secondary procedure.The clinical reason for the explant was mentioned as patient unable to adapt to ef iol.Replaced with monofocal iol.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned inside a non company lens case placed into a clear plastic bag.Viscoelastic was dried on the lens.The optic was cut into two portions, typical in appearance to damage from insertion and removal.The two portions were returned atop one another in the non company lens case.A post of the lens case has torn, split, and cracked one of the optic portions.A power and resolution recheck could not be conducted due to the extreme lens damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated product information was not provided.The product investigation cannot determine the root cause for the reported complaint.The lens was returned cut into pieces, typical of an insertion and removal.The transport lens case has further damaged the lens.Each lens is subjected to a 100percentage assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re evaluated due to the optic damage.The toric company lens 21.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal lens (22.0 diopter).Due to the exchange of an extended depth of focus toric lens (21.0 diopter) for a non-company monofocal lens (22.0 diopter), this may suggest that a monofocal lens of a higher diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21934635
Report Number1119421-2025-01231
Device Sequence Number12098059
Product Code POE
UDI-Device Identifier00380652428750
UDI-Public(01)00380652428750(17)250317(11)200318(10)15057730
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberDAT515
Device Catalogue NumberDAT515.210
Device Lot Number15057730
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown